A Caltech Library Service

Doubles of Groups and Hyperbolic LERF 3-Manifolds

Gitik, Rita (1999) Doubles of Groups and Hyperbolic LERF 3-Manifolds. Annals of Mathematics, 150 (3). pp. 775-806. ISSN 0003-486X. doi:10.2307/121056.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


We show that the quasiconvex subgroups in doubles of certain negatively curved groups are closed in the profinite topology. This allows us to construct the first known large family of hyperbolic 3-manifolds such that any finitely generated subgroup of the fundamental group of any member of the family is closed in the profinite topology.

Item Type:Article
Related URLs:
Additional Information:© 1999 Annals of Mathematics. Received September 30, 1997. Research partially supported by NSF grant DMS 9022140 at MSRI. The author would like to thank her friends for their support.
Funding AgencyGrant Number
NSFDMS 9022140
Issue or Number:3
Record Number:CaltechAUTHORS:20111207-085654451
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:28331
Deposited By: Tony Diaz
Deposited On:11 Jan 2012 21:34
Last Modified:09 Nov 2021 16:56

Repository Staff Only: item control page